I was unable to take Xyrem one night and never got any sleep. Was wide awake all night. My neurologist assures me that this will not be a permanent thing, but I am very concerned. I haven't had the courage to try skipping it again.
Xyrem can cause both sleepiness and insomnia. Since you've resumed it, are you sleeping okay? It seems that you are. Why would you want to stop taking something that works for you? Are you hoping that if you stop taking it you will eventually get used to going without and fall asleep without it? If so, you need to set aside some time where it's safe to not be able to sleep well for a few days. Don't try this if you must go to work or drive the next day because you won't be safe or do well at either. It's risky at best. Your prescribing Dr. may have a way to gradually lower your dose and avoid the worst of the insomnia.
- Xyrem Information for Consumers
- Xyrem Information for Healthcare Professionals (includes dosage details)
- Side Effects of Xyrem (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Sep 2010 • 1 answer
Posted 12 Sep 2011 • 3 answers
Posted 5 Aug 2013 • 2 answers
Posted 14 Dec 2015 • 0 answers
Posted 24 Mar 2016 • 0 answers